I’m really sorry but I really need advice. Being newly dx’d I am really unsure about things and recognising signs etc!!! I started Baclofen on Friday and my understanding of it was that it is meant to relax muscles hence the juddering/twitching in my legs should ease? This morning they are juddering more than ever especially the left leg and my calfs/shins are so tight they feel like they are in a clamp and the burning in my left leg is awful. Also my jaw/shoulders/upper arms are really aching (which is what I had around a week before my left eye went really blurry). Also had a headache since Sat. I’m really sorry to be a pain but do I hang in there for another day and see whether it sorts itself or do I ring MS Nurse. I feel like I’m being a real whinner and should just get on with it but surely it should be settling down by now?? Sarah
Be a whinner ASK questions, let GP/MS nurse calm/reassure you.
If it helps I continually ‘freaked’ out not knowing what was going on, ‘I was told to learn to grin and bear it’ BUT that takes time, so be a nuisance. I don’t take up any of their time so you have mine!
Try to distract yourself, it is a long road but not necessarily lonely. Over thinking things does ‘freak’ you out, so chillthere may be no help (at the moment) but we are hereM
Thanks M!! I’ve been a busy bee this morning and got loads done. Going to have to collapse shortly but its there niggling in the background all the time. even my bum is tingling. Have left a message for MS Nurse. Got a friend coming round and shs a nutter to that will be a tonic!!! Thanks Sarah xx
Hi Sarah, I’m with M on this one. Phone MS nurse. Ask questions. It’s their job.
You will in time get to know your MS. You will know what is ‘normal for MS’ and what is not. You will recognise the warning signs. But as M says it takes time.
After a while you will be your own MS expert. You will know more about your MS than all the neuro’s put together. I can pretty well tell exactly what mood my MS is in when I wake up.
One day at a time hon,
I am also on baclofen and noticed that when I first started, and every time I increased
the dose, that just for a couple of days things were worse, but quickly righted itself, if that
Still talk to your ms nurse, but just wanted you to know my experience with baclofen.
I read your post with interest as this is what I was like when first diagnosed and it was thought that I had trigeminal neuralgia with the pain in my face most of the time - just like very bad toothache - tried loads of stuff for this and eventually found a cure with amitriplyne and this took the facial pain away completely. Also you mention your eye which will probably be optical neuritis. Did they say that you had this when you were undergoing your diagnosis? There is a test called evoked potentials to measure whether you have this or not. This can cause pain in your eye and also some blurring and blindness. I must say that I had this in my thirties then again in my forties and was probably a sign then that I had MS but was not diagnosed until I was 52!!! I have maybe only had a flare up of this say about twice since diagnosis and now know what it is. Can sometimes be one of the first signs and symptoms that MS is there but is a matter of them picking this up at the time. The amitriptiline can ease this considerably and is worth asking your GP/MS Neuro about this as would at least put you out of the misery of having this type of pain which is neuropathic pain. Hope you can get to the bottom of it all anyway and I wish you all the best with that. Take care Sarah. xx Barbara
I’m with Skippy/Pam.
I’m not PPMS, but also on Baclofen. I’ve noticed every time I’ve raised the dose, things temporarily got worse, before getting better.
At first I thought this was coincidence, but it’s been too many times now, for there to be no connection.
I don’t know if this is a known phenomenon, or something peculiar to me - and a few other posters, evidently. Just seems to be how it is with me.
Hi Sarah l do hope you are getting on better, l have been taking baclofen for about 18 months now no problems that l no of just this week ms leg as l call it has had a lot of cramps l have been taking magnesium tablets as that sometime helps but l now think the my tablets want putting up. But talk to your ms nurse that what she is there for.
Take care keep warm as the weather gets colder. Regards Jan